Hello, My name is Amanda
I started kadian 2 1/2 weeks ago. My neurologist started me on 30 mg twice daily. I had some pretty annoying side effects, which tapered off slightly after two weeks.
The pain in my spine was FINALLY relieved, but no relief in my buttocks/hip/leg. After 5 hours the pain in my spine would return, and since kadian is 12 hour time release, could not take my next dose for 7 more hours.
I saw my neuro for a follow up after two weeks, and showed him the list of side effects... (nausea, constipation, migraine, anxiety, trouble passing urine) and all of the other medication I was taking to counter act these effects (prilosec, colace, migraine med, anxiety med).
He increased my dose to 60mg twice a day. Now the side effects are unbearable. I wake up every morning with a headache or migraine (had 5 migraines in the last 2 1/2 weeks) severe nausea, and some vomiting. I cannot pass urine, until my bladder feels like it may explode. I seem to feel better after a few hours, but like I said its unbearable. I stay home with my 2 1/2 year old son, who doesn't understand why I can't play catch with him.
I also have been very irritable, sometimes downright mean, and that is SO not like me. I want to stop the Kadian, and go back to Norco... but I'm not sure what to do.
Will these terrible side effects go away?
Is Kadian safer to take than Norco? (I'm thinking in terms of addiction and such) Since my dose was increased... I have had ZERO pain in my back and legs, and kadian doesn't give me any sort of "buzz" which leads me to believe that it is safer to take than the other narcotics my docs have tried.
Any opinions would be very helpful... especially any in regards to side effects, and how to handle or decrease them.